Alert archive / Connecticut / Freeze Warnings in 2015

Freeze Warning 1, NWS Boston/Norton, MA

April 23, 2015Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Kent County, Providence County, Rhode Island

NWS Boston/Norton, MA issued this freeze warning at Apr 23, 2015, 4:00 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Kent County, Providence County, Rhode Island. It took effect at Apr 24, 2015, 3:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2015, 4:00 PM EDT (20:00 UTC)
In effect from
Apr 24, 2015, 3:00 AM EDT
Expired
Apr 24, 2015, 7:15 AM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 68 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WWUS71 KBOX 232000
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT THU APR 23 2015

...COLDER AIR WILL BRING FREEZING TEMPERATURES TO PARTS OF
NORTHERN CONNECTICUT AND NORTHWEST RHODE ISLAND OVERNIGHT...

CTZ002>004-RIZ001-003-240400-
/O.NEW.KBOX.FZ.W.0001.150424T0700Z-150424T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOSTER...SMITHFIELD...
WEST GREENWICH
400 PM EDT THU APR 23 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY.

* LOCATION...HARTFORD...TOLLAND AND WINDHAM COUNTIES IN
  CONNECTICUT. WESTERN KENT AND NORTHWEST PROVIDENCE COUNTIES IN
  RHODE ISLAND.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...BETWEEN 3 AM AND 8 AM FRIDAY.

* IMPACTS...POSSIBLE DAMAGE TO EARLY SEASON PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST. THESE CONDITIONS COULD KILL UNPROTECTED PLANTS AND OTHER
VEGETATION LEFT OUTDOORS. PROTECT TENDER VEGETATION...OR BRING IT
INDOORS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
426 
WWUS71 KBOX 240207
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1007 PM EDT THU APR 23 2015

...COLDER AIR WILL BRING FREEZING TEMPERATURES TO PARTS OF
NORTHERN CONNECTICUT AND NORTHWEST RHODE ISLAND OVERNIGHT...

CTZ002>004-RIZ001-003-241200-
/O.CON.KBOX.FZ.W.0001.150424T0700Z-150424T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOSTER...SMITHFIELD...
WEST GREENWICH
1007 PM EDT THU APR 23 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
FRIDAY...

* LOCATION...HARTFORD...TOLLAND AND WINDHAM COUNTIES IN 
  CONNECTICUT. WESTERN KENT AND NORTHWEST PROVIDENCE COUNTIES IN 
  RHODE ISLAND.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...BETWEEN 3 AM AND 8 AM FRIDAY.

* IMPACTS...POSSIBLE DAMAGE TO EARLY SEASON PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST. THESE CONDITIONS COULD KILL UNPROTECTED PLANTS AND
OTHER VEGETATION LEFT OUTDOORS. PROTECT TENDER VEGETATION...OR
BRING IT INDOORS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
745 
WWUS71 KBOX 240829
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
429 AM EDT FRI APR 24 2015

...COLDER AIR WILL BRING FREEZING TEMPERATURES TO NORTHERN
CONNECTICUT AND NORTHWEST RHODE ISLAND THIS MORNING AND AGAIN
EARLY SATURDAY MORNING...

CTZ002>004-RIZ001-003-241630-
/O.NEW.KBOX.FZ.A.0001.150425T0600Z-150425T1200Z/
/O.CON.KBOX.FZ.W.0001.000000T0000Z-150424T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOSTER...SMITHFIELD...
WEST GREENWICH
429 AM EDT FRI APR 24 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING.

* LOCATION...HARTFORD...TOLLAND AND WINDHAM COUNTIES IN 
  CONNECTICUT. WESTERN KENT AND NORTHWEST PROVIDENCE COUNTIES IN 
  RHODE ISLAND.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...UNTIL 8 AM THIS MORNING FOR THE FREEZE WARNING. THE
  FREEZE WATCH WILL BE LATE TONIGHT THROUGH EARLY SATURDAY.

* IMPACTS...POSSIBLE DAMAGE TO EARLY SEASON PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST. THESE CONDITIONS COULD KILL UNPROTECTED PLANTS AND
OTHER VEGETATION LEFT OUTDOORS. PROTECT TENDER VEGETATION...OR
BRING IT INDOORS.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
183 
WWUS71 KBOX 241115
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
715 AM EDT FRI APR 24 2015

...COLDER AIR WILL BRING FREEZING TEMPERATURES TO NORTHERN
CONNECTICUT AND NORTHWEST RHODE ISLAND EARLY SATURDAY MORNING...

CTZ002>004-RIZ001-003-241915-
/O.CAN.KBOX.FZ.W.0001.000000T0000Z-150424T1200Z/
/O.CON.KBOX.FZ.A.0001.150425T0600Z-150425T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOSTER...SMITHFIELD...
WEST GREENWICH
715 AM EDT FRI APR 24 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE
WARNING.

* LOCATION...HARTFORD...TOLLAND AND WINDHAM COUNTIES IN 
  CONNECTICUT. WESTERN KENT AND NORTHWEST PROVIDENCE COUNTIES IN 
  RHODE ISLAND.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE TONIGHT THROUGH EARLY SATURDAY.

* IMPACTS...POSSIBLE DAMAGE TO EARLY SEASON PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST. THESE CONDITIONS COULD KILL UNPROTECTED PLANTS AND
OTHER VEGETATION LEFT OUTDOORS. PROTECT TENDER VEGETATION...OR
BRING IT INDOORS.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Apr 23, 2:56 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 23, 2:56 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
256 PM EDT THU APR 23 2015

.SYNOPSIS...
UNSEASONABLY COOL WEATHER CONTINUES INTO AT LEAST EARLY NEXT WEEK
WITH SPOTTY SHOWERS OR SPRINKLES.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THROUGH EVENING...CLOSED UPPER LOW AND COLD POOL ARE IN POSITION
OVER NEW ENGLAND. THE COLD POOL IS PROVIDING AN UNSTABLE PROFILE
THAT HAS GENERATED SOME LIGHT SHOWERS ALONG WITH A COUPLE OF
REPORTS OF GRAUPEL. ALSO IN THE MIX IS A SHORTWAVE MOVING THROUGH
THE CYCLONIC FLOW. THIS GENERATED TWO OR MORE LINES OF SHOWERS AS
IT MOVED ACROSS NEW YORK...AND WILL MOVE ACROSS SOUTHERN NEW
ENGLAND LATE AFTERNOON/EVENING. AXIS IS ACROSS CAPE COD AND THE
ISLANDS AROUND 8 PM. WE HAVE BUMPED POPS UP ESPECIALLY IN WESTERN
AND CENTRAL MASS AND NORTHERN CT DUE TO THE APPROACHING SHORTWAVE.

GUSTY WEST WINDS CONTINUE THROUGH THE EVENING AND THEN DIMINISH.

TONIGHT...
COLD AIR SURFACE AND ALOFT REMAINS IN PLACE. CROSS SECTIONS SHOW
PLENTY OF MOISTURE LINGERING BETWEEN 850 AND 700 MB...AS WELL AS
SOME LIFT IN THIS LAYER. EXPECT CLOUDS DIMINISHING AFTER SUNSET
BUT NOT COMPLETELY GOING AWAY. WEST WINDS WILL BRING AIR IN FROM
THE GREAT LAKES. MIN TEMPS UPSTREAM THIS MORNING WERE IN THE UPPER
20S TO MID 30S.

CLOUDS AND LINGERING WIND WILL INTERFERE WITH FROST DEVELOPMENT
OUTSIDE OF ANY STRONGLY SHELTERED SPOTS. BUT AIR TEMPS AT OR A
LITTLE BELOW 32F ARE EXPECTED IN WESTERN PARTS OF THE AREA.
MEANWHILE THE FROST/FREEZE SEASON HAS STARTED IN CT-RI AS WELL AS
IN SOUTHEAST AND COASTAL MASS. FREEZING TEMPS ARE EXPECTED IN
AT LEAST 50% OF NORTHCENTRAL AND NORTHEAST CT. FREEZING TEMPS ARE
POSSIBLE IN PARTS OF NORTHWEST RI. EXPECTED COVERAGE IS LESS IN
SOUTHEAST AND COASTAL MASS. WE WILL ISSUE A FREEZE WARNING FOR
HARTFORD-TOLLAND-WINDHAM COUNTIES IN CT AND WESTERN PROVIDENCE-
WESTERN KENT COUNTIES IN RI FOR LATE TONIGHT/FRIDAY MORNING. IN
THE RI PORTION...OUR EXPECTATION IS MOSTLY TO THE WEST AND
NORTHWEST OF THE SCITUATE RESERVOIR.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...WILL LIKELY SEE ANOTHER ROUND OF DIURNAL CLOUDS DEVELOP.
SHOWER/SPRINKLE COVERAGE SHOULD BE LESS THAN TODAY. IT/S STILL
UNSTABLE ALOFT BUT LACKING THE PASSAGE OF THE SHORTWAVE TO
ORGANIZE CONVECTION. THE MIXED LAYER REACHES NEAR 800 MB AGAIN
WITH 20-25 KNOT WINDS IN THE LAYER. TEMPS NEAR THE TOP OF THE
LAYER WILL BE SIMILAR TO TODAY AND SO WE EXPECT MAX SFC TEMPS
EITHER SIDE OF 50...PERHAPS MID 50S IN THE WARMEST SPOTS.

FRIDAY NIGHT...
UPPER LOW SHIFTS EAST BUT COLD POOL AND CLOUD MOISTURE LINGERS
OVER NEW ENGLAND. SO WE MAY NOT CLEAR COMPLETELY...BUT PROBABLY
FEWER CLOUDS THAN TONIGHT. TEMPERATURES SHOULD BE SIMILAR TO
TONIGHT BUT MODEL GUIDENCE IS A DEGREE OR TWO LESS COLD. THIS
LEAVES LESS ROOM FOR ANY ADDITIONAL FREEZE HEADLINES IN CT. THIS
STATUS WILL BE REEVALUATED BY THE MIDNIGHT SHIFT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...

* BELOW NORMAL TEMPERATURES THROUGH NEXT WEEK
* SPOTTY DIURNAL SHOWERS THIS WEEKEND INTO MID-NEXT WEEK
* LOW CONFIDENCE ON COASTAL SYSTEM THURS/FRIDAY.

OVERVIEW...

OVERALL THE 00Z MODELS HANDLE THE DEEP CLOSED LOW MOVING ACROSS THE
NORTHEAST COMPARABLY ON FRI AND GRADUALLY SHIFT THE ENERGY OFFSHORE
SOUTHEAST CANADA ON SAT INTO SUNDAY. A GENERAL MODEL COMPROMISE IS
PREFERRED FOR THIS TIME PERIOD.

BEYOND THE WEEKEND THE FOCUS IS ON THE UPPER LEVEL LOW...WHICH WILL
MIGRATE BACK TOWARDS THE NORTHEAST BY MONDAY...AND A CLOSED LOW OVER
THE DESERT SOUTHWEST. THE FORECAST CHALLENGE FOR NEXT WEEK WILL BE
THE MIGRATION OF THIS DESERT LOW ACROSS THE SOUTHERN PLAINS AND ITS
INTENSIFICATION ACROSS THE SOUTHEAST AS IT WRAPS UP INTO THE CLOSED
LOW. A KEY COMPONENT OF THE SYSTEM'S INTENSIFICATION WILL BE THE
INCORPORATION OF SOUTHEASTWARD-MOVING SHORTWAVE ENERGY AND WHERE
THIS NORTHERN STREAM ENERGY WILL PHASE WITH THE CUTOFF SYSTEM.
CURRENTLY THE 00Z GFS IS FASTER AND PHASES OVER THE PLAINS WHERE THE
EC IS LESS AMPLIFIED/MORE PROGRESSIVE AND ALLOWS THE ENERGY TO BE
THE KICKER TO PUSH THE CUTOFF LOW OUT TO SEA. TELECONNECTION INDICES
OF -NAO/+PNA DO NOT TRULY SUPPORT THE EC SOLUTION...SO TRENDED
CLOSER TO WPC AND THE GFS FOR THIS FORECAST.

DETAILS...

* SATURDAY INTO SUNDAY...HIGH CONFIDENCE.

STRONG CUTOFF LOW WILL CONTINUE TO IMPACT THE NORTHEAST DURING THIS
TIME PERIOD. UPPER LEVEL RIDGE OVER THE CENTER CONUS WILL BUILD
PUSHING THE BULK OF THE ENERGY OFFSHORE SAT/SUN. THIS MAY LIMIT
SHOWER CHANCES AS BEST COLD POOL AND FORCING WILL BE NORTHEAST OF
THE AREA. A STRENGTHENED SURFACE LOW WILL PASS SOUTH OVER THE MID-
ATLANTIC DURING THIS TIME PERIOD KEEPING MOST OF THE MOISTURE TO THE
SOUTH. REGARDLESS APPEARS THAT THIS SURFACE LOW WILL GET CAUGHT IN
THE OVERALL UPPER FLOW PATTERN AND RETROGRADE THE LOW BACK TOWARDS
NEW ENGLAND BY EARLY NEXT WEEK.

THIS LOW AND ITS ASSOCIATED COLD POOL WILL CONTINUE TO KEEP TEMPS
BELOW AVERAGE FOR MUCH OF THE FORECAST. A FEW SITES MAY WARM INTO
THE 60S OVER THE WEEKEND AS THE COLD POOL WILL BE EAST OF THE AREA.
ANTICIPATE CLEARING SKIES OVERNIGHT WITH DIURNAL CU DURING THE DAY.
STILL CANT RULE OUT AN ISOLATED SHOWER DURING THE AFTERNOON
HOURS...BUT NOTHING TO CANCEL WEEKEND PLANS OVER. AREAS THAT HAVE
THE BEST CHANCE FOR ANY PRECIP WILL BE THE NORTHEAST HALF
OF THE REGION...CLOSER TO THE LOW PRESSURE.

* MONDAY INTO TUESDAY...MODERATE CONFIDENCE.

GUIDANCE BEGINS TO SPLIT THE UPPER LEVEL PATTERN OUT WEST DURING
THIS PORTION OF THE FORECAST AS MENTIONED ABOVE. FOR NEW
ENGLAND...THE UPPER LEVEL LOW WILL RETROGRADE INCREASING THE CHANCES
OF PRECIP AS SEVERAL POTENT SHORTWAVES MORE THROUGH THE FLOW. CHANCE
FOR SHOWERS WILL BE HIGHER THAN FOR THIS UPCOMING WEEKEND.
TEMPERATURES WILL CONTINUE TO BE COOLER THAN NORMAL.

WEDNESDAY AND BEYOND...LOW CONFIDENCE.

LOTS OF UNCERTAINTY IN THIS PORTION OF THE FORECAST. EVERYTHING IS
DEPENDENT ON HOW THE CUT-OFF LOW IN THE DESERT SOUTHWEST BEHAVES.
CURRENTLY BELIEVE WED IS A TRANSITION DAY WITH BELOW NORMAL TEMPS
CONTINUING. WATCHING THE DEVELOPMENT OF A COASTAL LOW ON THURSDAY
PER THE GFS...WHERE THE 00Z EC SEEMS TO LOST THE LOW VS ITS 12Z
COUNTERPART. REGARDLESS BELIEVE BELOW AVG TEMPS WILL CONTINUE.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

.SHORT TERM /THROUGH FRIDAY NIGHT/...

THROUGH 8 PM/00Z...HIGH CONFIDENCE.
VFR WITH PATCHES OF MVFR CIGS/VSBYS IN SHOWERS ESPECIALLY
WORCESTER HILLS AND POINTS WEST. GUSTY WEST WINDS 20-25 KNOTS
DIMINISHING TOWARD SUNSET.

TONIGHT...HIGH CONFIDENCE. VFR.

FRIDAY...HIGH CONFIDENCE. MAINLY VFR. AS WITH TODAY...CONDITIONS
MAY BRIEFLY LOWER TO MVFR IN LIGHT SHOWERS FROM MIDDAY THROUGH THE
EARLY EVENING HOURS. WEST WINDS GUSTING TO 20 KNOTS DURING THE DAY.

FRIDAY NIGHT...HIGH CONFIDENCE.  VFR.

KBOS TAF...HIGH CONFIDENCE IN OVERALL TAF. MODERATE CONFIDENCE IN
TIMING OF SHOWERS.

KBDL TAF...HIGH CONFIDENCE IN OVERALL TAF. MODERATE CONFIDENCE IN
TIMING OF SHOWERS.

OUTLOOK...SATURDAY THOUGH MONDAY...

SAT AND SUNDAY...HIGH CONFIDENCE. MAINLY VFR. CONDITIONS COULD LOWER
TO MVFR QUICKLY IN A BRIEF DIURNALLY DRIVEN SHOWER OR TWO. SEA
BREEZE DEVELOPMENT IS POSSIBLE ALONG THE EAST COAST.

MONDAY...MODERATE CONFIDENCE. VFR WITH MVFR CONDITIONS IN SCT
SHOWERS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

TONIGHT...HIGH CONFIDENCE.

A WEAK FRONT SWEEPS ACROSS THE WATERS. WEST WINDS GUSTING NEAR 25
KNOTS EARLY AND 15-20 KNOTS LATE. SEAS AT 5-7 FEET ON THE OUTER
WATERS AND RI WATERS WILL DIMINISH OVERNIGHT. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR ALL WATERS THIS EVENING AND MOST WATERS
OVERNIGHT.

FRIDAY...HIGH CONFIDENCE.

WEST-NORTHWEST WINDS WILL GUST TO 20 KNOTS. A FEW SPOTS MAY
APPROACH 25 KNOTS...PRIMARILY SOUTH OF BLOCK ISLAND. SEAS LINGER
AT 5 FEET ON THE SOUTHERN AND SOUTHEAST OUTER WATERS. A SMALL
CRAFT ADVISORY WILL CONTINUE MAINLY ON THOSE OUTER WATERS.

FRIDAY NIGHT...HIGH CONFIDENCE.

WEST-NORTHWEST WINDS WILL CONTINUE TO GUST NEAR 20 KNOTS. SEAS
WILL LINGER BETWEEN 4-5 FEET.

OUTLOOK...SATURDAY THOUGH MONDAY...

SATURDAY INTO MONDAY...HIGH CONFIDENCE. UPPER LEVEL LOW WILL
CONTINUE TO SPIN ACROSS THE NORTHEAST. HIT OR MISS SHOWERS
POSSIBLE DURING EACH DAY. HOWEVER EXPECTING BOTH WIND AND SEAS TO
REMAIN BELOW SMALL CRAFT ADVISORY LEVELS.

&&

.HYDROLOGY...
A COMBINATION OF RAINFALL AND SNOWMELT ACROSS NORTHERN NEW ENGLAND
WAS MAKING ITS WAY DOWN THE CONNECTICUT RIVER. THIS COMBINED WITH
TIDAL INFLUENCES AT THE MOUTH OF THE RIVER WILL RESULT IN MINOR
FLOODING ACROSS PORTIONS OF THE LOWER CONNECTICUT RIVER. THE RIVER
NEAR MIDDLE HADDAM IS UNDER STRONG TIDAL INFLUENCE. AS A
RESULT...THE RIVER IS ABOVE FLOOD STAGE AT HIGH TIDE AND NEAR FLOOD
STAGE AT LOW TIDE. THIS IS EXPECTED TO TREND LOWER THE NEXT COUPLE
OF CYCLES...WITH A HIGH TIDE CREST BELOW FLOOD STAGE LATE FRIDAY
AFTERNOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING FROM 3 AM TO 8 AM EDT FRIDAY FOR CTZ002>004.
MA...NONE.
RI...FREEZE WARNING FROM 3 AM TO 8 AM EDT FRIDAY FOR RIZ001-003.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230-
     236.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ250-251-
     254>256.

&&

SYNOPSIS...WTB/DUNTEN
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...DUNTEN
AVIATION...WTB/DUNTEN
MARINE...WTB/DUNTEN
HYDROLOGY...
Hazardous weather outlook, Apr 23, 4:15 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
415 AM EDT THU APR 23 2015

ANZ234-CTZ002>004-MAZ002>024-026-RIZ001>008-240815-
BUZZARDS BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
415 AM EDT THU APR 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...MASSACHUSETTS COASTAL
WATERS...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A INCREASING PROBABILITY THAT FROST/FREEZE HEADLINES MAY
BE NEEDED THURSDAY NIGHT INTO FRIDAY MORNING FOR AREAS THAT HAVE
STARTED THEIR GROWING SEASON. HOWEVER CONFIDENCE IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW PROBABILITY THAT FROST/FREEZE HEADLINES MAY BE
NEEDED FRIDAY NIGHT INTO SATURDAY MORNING FOR AREAS THAT HAVE
STARTED THEIR GROWING SEASON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>233-235>237-250-251-254>256-240815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
415 AM EDT THU APR 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Freeze Warnings in Connecticut, 2015Freeze Warnings in Rhode Island, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.